MAUDE Adverse Event Report: PFM MEDICAL AG NIT-OCCLUD PDA; PDA OCCLUDER

PFM MEDICAL AG NIT-OCCLUD PDA; PDA OCCLUDER
Model Number 145054V2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Codes Embolism (1829); Foreign Body In Patient (2687)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturer and investigated.The device history record (dhr) has been reviewed and showed no deviations.Since neither samples, nor film or picture material were available for an investigation, but only the present description and the production documents did not show any deviations, the evaluation was concluded on the basis of the information available.The cause of the defect cannot be determined.After production, the system was 100% checked by the employees and qa and was in compliance with the specification.Complaint determined reportable on 01/30/2020.
 
Event or Problem Description
Physician performed a standard pda procedure, measured and decided to use a 5x4 nit-occlud.Physician followed all ifu instructions before release and after deployment saw that there was still residual flow through the ductus.After waiting an additional five minutes, there was still flow.Physician went up with a catheter to see if an additional coil could be put in to stop the flow.While working with the catheter around the nit-occlud, it became dislodged and went into the tricuspid valve.When the coil was retrieved and out of the body, the coil was coming off of the inner core wire.This may have happened in the snaring process.Physician used a snare to get it out and then used an amplatzer to close the pda.Measured ductus size (mm): aortic 3.2, pulmonary 1.3, length 3.9.Procedure duration: 128 minutes.Pda access: venous and aortal.A cook 7f introducer sheath was used.Heparin (systemic) iu/kg: 1500 units - don't give heparin but because of the issue they did.They use a manifold bag.The physician did not notice high resistance during forwarding or retrieval of the system into the implantation catheter.Curvature of implantation catheter in the vessel was straight.The physician did no notice a gap between pusher and coil prior to release.The physician moved the rotation screw 8-15 revolutions forward for release.

Brand Name
NIT-OCCLUD PDA
Common Device Name
PDA OCCLUDER
Manufacturer (Section D)
PFM MEDICAL AG
wankelstrasse 60
50996 cologne,
GM 
MDR Report Key9668243
Report Number2032582-2020-00001
Device Sequence Number2668449
Product Code MAE
UDI-Device Identifier04042301159953
UDI-Public04042301159953
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P120009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model Number145054V2
Device Catalogue Number145054V2
Device Lot Number1023387
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 MO
Patient Weight15